MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE
Model Number 1010482-H
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the guide wire was advanced resistance was met with the heavily calcified, mildly tortuous mid right coronary artery (rca) with 100% stenosis resulting in the reported failure to advance.Interaction with the heavily calcified anatomy and/or manipulation of the device resulted in the difficulty to remove and stretched coils.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified, mildly tortuous mid right coronary artery (rca) with 100% stenosis.The pilot 200 guide wire was advanced but could not cross the lesion due to the anatomy.The guide wire was removed and reshaped to a knuckle shape and again the guide wire could not cross.During removal there was resistance and the tip became wavy and the coils were stretched.It was confirmed by the account that there was no separation or break.Another unspecified guide wire was used to continue the procedure and balloon dilatation was performed.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11009079
Report Number2024168-2020-10500
Device Sequence Number3823210
Product Code DQX
UDI-Device Identifier08717648073892
UDI-Public08717648073892
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number1010482-H
Device Catalogue Number1010482-H
Device Lot Number0072371
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1